It is currently Wed Aug 23, 2017 4:34 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Sat Apr 20, 2013 12:50 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri Jan 18, 2013 10:25 pm
Posts: 21
Location: Southern California
Hello guys! I have been a member on this site since January 2013, but I have been reading this site for about six months. This is my first post. It's funny, I feel like I know most of you since I read your posts every day. I have never posted on any kind of site like this before. I want you all to know that I feel a sense of comfort reading your posts. The reason for my post today is, I have been on Suboxone for about 3 years. I started at 24 mg/day. I had no idea when I started what a high dose that was. I never had any adverse effects. 24 mg was just fine with me. I felt wonderful, and had never felt so "free". Believe me though, I have no delusions that I am recovered, or opiate free. I know I have a hard and long way to go before I get there (if ever). I have a very long history with opiates, about 40 years. I started shooting heroin when I was 16, I am 55 now. Someday I will tell you my story. It is just so long. Anyway, for about the last 5 months, I have been taking 4 mg/day. Last Tuesday, I took about 6 mg (I don't know why, I guess I just wanted to see what would happen). I haven't been sooo sick since I don't know when. I am just finally starting to feel ok. Believe me, I am no stranger to opiate overload, and that is definitely what this was. I haven't thrown up so much in I don't know how long. The question I have is how could such a small increase make me so sick? Especially after I used to take 24 mg at one time. Has this ever happened to anyone here? It just doesn't seem to make sense. Thanks, Susie


Top
 Profile  
 
 Post subject:
PostPosted: Sat Apr 20, 2013 8:18 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Thu Mar 14, 2013 10:20 pm
Posts: 151
Location: Stealth mode on
Hi Susie, welcome :)

Suboxone has a ceiling effect. So whether its 24mg, or 4mg, at some point it's maxed out. Seeing how you've gotten down to 4mg, I'm sure your body's adjusted to that dose. Adding another 2mg in that case can absolutely make a huge difference.

Yes, It's happened to me and many others also. 5 years ago I started at 32mg (crazy). Once I tapered down to 4 mg and let my body adjust, It had the same effect as 32mg. If I got 'stressed out' or whatever have not, I sometimes would reach out for an extra 2mg. Maybe because I wanted that "buzz" from them mentally, id feel it. That ill never know for sure.

Again, welcome to the forum.

-Jen

_________________
"It's much easier to take someone else's advice than it is to take our own."


Top
 Profile  
 
 Post subject:
PostPosted: Sun Apr 21, 2013 7:56 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey Susie,

Welcome to the forum!!

Jennicole brings up a really good point about Suboxone and its ceiling. You've been under the ceiling for a while now, then you basically took a 50% increase in your dose by going from 4mg to 6mg. 2mg may not sound like much, but Suboxone is a powerfull med, especially at the doses we addicts have to take it.

I'm curious to read your story, if you ever feel like posting it. My drug years spanned 25 years with about 13 of them on opiates, so you're not alone in having been on drugs for a long time. Anyway, hope to read your story someday.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group